It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
A New Mexico mom suffering from cancer and trying to spend as much time with her children as possible said she was told by a school principal she could no longer enter the building.
Kerri Mascareno said her child’s principal banned her from the school because of the way she smells, a reaction to her chemotherapy treatment.
Why? Because of the way she smells.
Kerri Mascareno with Stage 4 breast cancer is taking chemotherapy pills to shrink the size of her tumor so she can undergo surgery to have it removed, KOB-TV reported.
Several online forums feature cancer patients who have described a chemical smell coming from their own bodies as a side effect of chemotherapy.
The mom said employees of the school complained that they had become “vitally ill” over the smell.
Exactly. And they are not considering the feelings of the children,who are going through enough without this added on top. Now the other kids have a reason to taunt them. My god, Iam so angry.
reply to post by HomerinNC
So basically, the school is teaching the students that it is okay to bully, exclude someone because they are different.
And people wonder why I home-school. . . .
reply to post by iRoyalty
My mom has had breast cancer twice and underwent IV chemotherapy each time. The first time she took a chemo call Adriamycin AKA Red Devil. She did indeed smell like chemicals and it was not a pleasant smell. Not so unpleasant as to make one nauseous from it... In general, I would say it rivaled the Charlie perfume she wore in the 1980's in its unpleasantness (yuck). We are a very close family, and for all of our hugging, snuggling with us kids ( I was 11 and my brother was 6) on the sofa, sleeping with my dad, we never got sick from any by-product seeping thru her pores.
The second time she had breast cancer and took chemo, it was (at the time) a new experimental chemo called Taxol. I was 16 or 17 this time around, and I have to say I don't recall any smell at all during that treatment. But again, I can't recall any of us ever feeling sick after being near her, even right after a treatment. Neither can I remember the smell (during the Adriamycin treatments) ever being so bad as to make one retch or anything. She still went to the store, to church, to our school functions and it never seemed that anyone else noticed or was bothered by it. And most of these people had no idea the lady sitting next to them was wearing a wig and missing most of the left side of her torso, let alone that she was taking chemotherapy. But after watching what it did to her body both times, I must agree with you that it is quite vile stuff. But it certainly saved her life...twice.
reply to post by HomerinNC
While this is hard braking for the mother, I see in two ways and lets be realistic
First this no just about the staff, but the children that are not of this mothers own that can be side tracked by the body odor of this lady's treatment.
Second, if the mother wants to spend as much time with her children she have all the right in the world to do so, she could home school the children with help from some good Samaritan.
Like I say its no just about the mother and her children but all those other children in the school.
edit on 20-2-2014 by marg6043 because: (no reason given)
People make me sick, I hope the world ends soon. We are a cancer on this earth, and stories like this make me despise humanity more and more everyday.